MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 11 MM DIAMETER 36 CM LENGTH; ROD, FIXATION

ZIMMER BIOMET, INC. TIBIAL NAIL - YELLOW 11 MM DIAMETER 36 CM LENGTH; ROD, FIXATION
Catalog Number 47249536011
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369); Ambulation or Postural Difficulties (2544)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A2: year of birth: 1995 d10: medical product: tibial nail cap 10 mm height: catalog#47248700510, lot#ni; unknown zimmer natural nail dynamization proximal screw: catalog#ni, lot#ni; unknown zimmer natural nail transverse proximal screw: catalog#ni, lot#ni; unknown zimmer natural nail 25mm distal screw: catalog#ni, lot#ni; unknown zimmer natural nail 15mm distal screw: catalog#ni, lot#ni; unknown zimmer natural nail 5mm distal screw: catalog#ni, lot#ni g2: foreign: germany multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2023-01852; 0001822565-2023-01853; 0001822565-2023-01854; 0001822565-2023-01855; 0001822565-2023-01856; 0001822565-2023-01857.The product will not be returning to zimmer biomet for evaluation as the product remains implanted.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial tibial bone fixation procedure.Subsequently, three (3) months post-implantation, it was revealed that the fracture showed delayed healing on diagnostic x-ray images.A surgical procedure is pending to address the delayed healing of the fracture.Due diligence is in progress for this event; to date no further information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: tibial nail cap 10 mm height : catalog#47248700510, lot#65218914; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248403750, lot#65267134; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248404250, lot#65267145; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248403750, lot#65267126; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#47248405050, lot#65219144; unknown plate: catalog#ni, lot#ni.H6: proposed component code: mechanical (g04) - im nail.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.The product remains implanted.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified that initial visit diagnostics revealed fracture gap size >=1 cm, signs of infection, range of motion 0-130°, flexion deformity 20°.Two and a half (2.5) month follow-up showed no signs of infection, confirmed x-ray finding of adverse event, rom: 0-140°, able to bear full body weight, pain with deep palpitation and strong stress, oxford knee score 32, confirmed the patient continues to have moderate problems with ambulation and usual activities, delayed union of the tibia fracture and planning of dynamization of the nail (no date or operative records provided).Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial tibial bone fixation procedure.Subsequently, three (3) months post-implantation, it was revealed that the fracture showed delayed healing on diagnostic x-ray images.The patient was also experiencing pain, ambulation difficulties, and a decrease in daily "activities".A surgical procedure is pending to address the delayed healing of the fracture.

Brand Name
TIBIAL NAIL - YELLOW 11 MM DIAMETER 36 CM LENGTH
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17275792
Report Number0001822565-2023-01851
Device Sequence Number5086237
Product Code HSB
UDI-Device Identifier00889024097650
UDI-Public(01)00889024097650(17)311127(10)65316300
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number47249536011
Device Lot Number65316300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer07/17/2023
09/08/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/08/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexMale
Patient Weight70 KG